Alert archive / Nevada / Red Flag Warnings in 2017

Red Flag Warning 10, NWS Elko, NV

July 22, 2017

NWS Elko, NV issued this red flag warning at Jul 22, 2017, 11:48 AM PDT. It took effect at Jul 23, 2017, 2:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2017, 11:48 AM PDT (18:48 UTC)
In effect from
Jul 23, 2017, 2:00 PM PDT
Expired
Jul 23, 2017, 11:00 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

The text

As transmitted.

353 
WWUS85 KLKN 221848
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
1148 AM PDT Sat Jul 22 2017


NVZ467-231300-
/O.NEW.KLKN.FW.W.0010.170723T2100Z-170724T0600Z/
Central and Western Humboldt County-
1148 AM PDT Sat Jul 22 2017

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 11 PM PDT SUNDAY FOR
DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE
467...

The National Weather Service in Elko has issued a Red Flag
Warning for dry thunderstorms and gusty outflow winds...which is
in effect from 2 PM to 11 PM PDT Sunday.

* Affected Area...Fire Weather Zone 467 Central and Western 
  Humboldt County.

* Thunderstorm Coverage...Scattered dry thunderstorms.

* Outflow Winds...30-45 mph.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
dry thunderstorms, gusty outflow winds and dry fuels can 
contribute to extreme fire behavior.

&&

$$

99
3 follow-up statements
315 
WWUS85 KLKN 230913
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
213 AM PDT Sun Jul 23 2017


NVZ467-240315-
/O.CON.KLKN.FW.W.0010.170723T2100Z-170724T0600Z/
Central and Western Humboldt County-
213 AM PDT Sun Jul 23 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW
WINDS FOR FIRE WEATHER ZONE 467...

* Affected Area...Fire Weather Zone 467 Central and Western 
  Humboldt County.

* Thunderstorm Coverage...Scattered dry thunderstorms.

* Outflow Winds...30-45 mph.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of dry
thunderstorms, gusty outflow winds and dry fuels can contribute
to extreme fire behavior.

&&

$$

89
098 
WWUS85 KLKN 232128
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
228 PM PDT Sun Jul 23 2017

NVZ467-240600-
/O.CON.KLKN.FW.W.0010.000000T0000Z-170724T0600Z/
Central and Western Humboldt County-
228 PM PDT Sun Jul 23 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONE 467...

* Affected Area...Fire Weather Zone 467 Central and Western 
  Humboldt County.

* Thunderstorm Coverage...Scattered dry thunderstorms. 
  Thunderstorms should develop by late afternoon and persist into 
  the evening. 

* Outflow Winds...30-45 mph.

* Impacts...Dry lightning may create new fire starts and combine 
  with strong outflow winds to produce rapid fire growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of dry
thunderstorms, gusty outflow winds and dry fuels can contribute
to extreme fire behavior.

&&

$$

JRM
270 
WWUS85 KLKN 240536
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
1036 PM PDT Sun Jul 23 2017


NVZ467-240645-
/O.EXP.KLKN.FW.W.0010.000000T0000Z-170724T0600Z/
Central and Western Humboldt County-
1036 PM PDT Sun Jul 23 2017

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR DRY
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 467...

Weather conditions have fallen below critical criteria.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 22, 3:18 AM PDT, 8 hours 30 minutes earlier.

Area forecast discussion, Jul 22, 3:18 AM PDT, 8 hours 30 minutes before
Area Forecast Discussion
National Weather Service Elko NV
318 AM PDT Sat Jul 22 2017

.SYNOPSIS...Monsoonal moisture will continue to stream into the
region for the weekend and into the start of the new week. An
approaching trough from the west will help to interact with this
moisture and bring an increase chance and coverage for showers and
storms. Drier air works its way back into the area by mid-week,
diminishing thunderstorm coverage.

&&

.SHORT TERM...Today through Sunday. Another surge of monsoonal
moisture moves in from the south and southeast today with a
combination of dry and wet thunderstorms, mainly across northern
Nye and White Pine counties. An isolated storm or two is possible
in Elko county this afternoon but expecting an increase in
coverage tonight as moisture pushes further north. PW values
increase through the overnight tonight and expect thunderstorms to
transition to mainly wet.

Sunday the trough out over the Pacific moves onshore and
will interact with the continued monsoonal moisture surge that is
pushing northwest. Thunderstorm coverage will greatly expand with
widespread PW values of 0.75 or better. Expecting mostly wet
thunderstorms with some dry thunderstorms on the leading edge of
the moisture push.

.LONG TERM...Sunday night through Friday. The period begins with
an active monsoon pattern in place with precipitable water values
around 1 inch. Main concern will be localized flooding under the
more intense storm cells. On Tuesday upper low off the CA coast
will add some dynamics to the mix and could see some strong to
severe thunderstorms. Drier air begins to work its way into the
area from the west on Thursday which will limit thunderstorm
coverage to eastern NV and reduce coverage.

&&

.AVIATION...Moisture and instability across east central NV this
afternoon will result in isolated to scattered thunderstorms
with possible impacts at the KELY terminal.

&&

.FIRE WEATHER...Isolated thunderstorms are possible over eastern
White Pine County today. Storm activity is expected to expand
north and west each day through Monday with storms transitioning
from briefly dry, to wet. Best chances for TS today will be over
White Pine County. By Sunday most areas south of I80 may see
showers and thunderstorms, with moderate to possibly heavy rains.
Overnight RH recoveries will begin to have decent improvements
over Central NV Saturday night. Recoveries continue to improve
Sunday night and Monday night across most of central and northern
NV as mid and surface moisture increases.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

89/91/91/89

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 2:37 PM PDTSpecial Weather StatementLKN38 min
Jul 22, 2:43 PM PDTSpecial Weather StatementLKN47 min
Jul 22, 3:31 PM PDTSpecial Weather StatementLKN44 min
Jul 22, 4:14 PM PDTSpecial Weather StatementLKN46 min
Jul 22, 4:47 PM PDTSpecial Weather StatementLKN43 min

Nearby

Red Flag Warnings in Nevada, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.